• Users Online: 174
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2017  |  Volume : 4  |  Issue : 2  |  Page : 90-92

Management of plant cardiac glycoside poisoning


Department of Anaesthesia & Intensive Care, Bhagwan Mahavir Hospital, Pitampura. New Delhi, India

Correspondence Address:
Uma Hariharan
Department of Anesthesia and Intensive Care, BH 41, East Shalimar Bagh, Delhi - 110 088
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/roaic.roaic_13_16

Rights and Permissions

Oleander poisoning is encountered rarely in clinical practice. The poisonous substances of oleander plant contain cardiac glycosides and their toxicity mimics digoxin overdose. We hereby report a case of intestinal oleander poisoning in an adult male, presenting with vomiting, disorientation, increased tone of muscles (spasticity) in lower limbs, and slow, irregular pulse. He responded to conventional treatment, consisting of intravenous atropine, intravenous phenytoin, intravenous dexamethasone, and correction of electrolytes. This report discusses the cardiotoxic and neurotoxic manifestations of yellow oleander poisoning, its early diagnosis, and prompt treatment. We would like to emphasize the importance of taking an ECG in all cases of poisoning.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed70    
    Printed0    
    Emailed0    
    PDF Downloaded19    
    Comments [Add]    

Recommend this journal